Montana, 2013High Wind in Montana, June 26 to 27, 2013
June 26 to 27, 2013 · NWS TFX · 2 events in 1 county or zone
High winds developed through the overnight hours over the Glacier Park areas above 6500 ft in elevation.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High winds developed through the overnight hours over the Glacier Park areas above 6500 ft in elevation.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jun 25, 8:57 PM MST, 5 hours 3 minutes earlier.
Area forecast discussion, Jun 25, 8:57 PM MST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
957 PM MDT Tue Jun 25 2013
.UPDATE...
Occasional lightning strikes accompanied a band of showers/weak
thunderstorms that moved through central Montana this evening, but
instability has now weakened...thus no thunder expected overnight. A
few showers will affect parts of central and southwest Montana
through the overnight period. Although, the better chances for
showers will be over the higher terrain of southwest Montana,
especially after 06z/Wed. The NAM depicts a plume of high mid-
level relative humidity values moving into this region between 06z
and 12z/Wed which will likely coincide with the best chance for
scattered showers. Otherwise, expect quiet conditions overnight
with lows in the 50s and 40s for most areas. Uttech
&&
.AVIATION...
Updated 0354Z.
A weak upper level disturbance is keeping the airmass unsettled with
scattered showers. The airmass is quite dry and widespread low
clouds are not expected. Brisk west winds will continue Wednesday
and afternoon gusts should be expected across the region. VFR
conditions will prevail through the next 24 hours.
&&
.PREV DISCUSSION...
/ISSUED 528 PM MDT Tue Jun 25 2013/
Tonight through Thursday...Southwest flow aloft continues to bring
moisture and instability to the area. Convective activity is slow
to develop this afternoon but a large plume of moisture is now
moving into western Montana with scattered showers and
thunderstorms developing. RUC analysis continues to show
precipitation developing over the area this evening and
development will be aided by a jet streak moving across the area.
Have painted low pops across the county warning area until
midnight. Any thunderstorms that develop will likely be high based
with gusty winds being the main threat. Convective activity should
generally end by midnight. Heights begin to rise Wednesday though
isolated showers are possible in a swath across central Montana
Wednesday morning due to the proximity of the jet streak. Heights
continue to rise Wednesday afternoon through Thursday resulting
in dry and warmer conditions. The strong westerly flow aloft
Wednesday, combined with warmer temperatures, will allow the
atmosphere to effectively mix down and gusty winds will result
during the afternoon. Temperatures will be near seasonal averages
Wednesday but will warm through the remainder of the week. Emanuel
Thursday night through Tuesday...Medium range models remain in
good agreement for the first few days of the forecast period. An
upper level ridge over the western U.S. will strengthen over the
northern Rockies for much warmer temperatures for Friday and
Saturday. Model solutions diverge Saturday night as the GFS bring
shortwave energy and an upper level jet through the northern
Rockies for a slight chance of thunderstorms while the ECMWF keeps
a dry and stable airmass in place. The upper wave depicted in the
GFS will continue to affect central Montana through Sunday evening
but the models come back into agreement by Monday as the ridge
axis regresses into the Pacific northwest and puts Montana under a
north to northwest flow aloft with unsettled but continued warm
conditions into Tuesday. mpj
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 52 77 53 82 / 30 20 10 0
CTB 49 74 49 79 / 20 10 10 0
HLN 53 77 53 83 / 30 10 10 0
BZN 50 80 48 86 / 30 10 10 0
WEY 40 72 39 80 / 30 20 10 0
DLN 48 77 48 84 / 40 10 10 0
HVR 54 81 54 84 / 30 10 10 0
LWT 50 76 50 80 / 30 10 10 0
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
weather.gov/greatfalls
Hazardous weather outlook, Jun 25, 2:36 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
336 AM MDT TUE JUN 25 2013
MTZ008>015-044>055-261200-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-
CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-
TOOLE-LIBERTY-EASTERN PONDERA-BLAINE-
SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
336 AM MDT TUE JUN 25 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER FOR TODAY AND
TONIGHT IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
EXPECT SUMMER LIKE TEMPERATURES TO DEVELOP OVER THE REGION
STARTING ON FRIDAY...AND THEN CONTINUE INTO AT LEAST THE FIRST
HALF OF NEXT WEEK. EVEN THOUGH AFTERNOON HIGH TEMPERATURES WILL
NOT BE EXCESSIVELY HOT...THE PROLONGED PERIOD OF ABOVE NORMAL
TEMPERATURES WILL BE THE WARMEST AIRMASS TO RESIDE OVER THE REGION
SINCE LAST SUMMER. THOSE WHO PLAN TO BE OUTDOORS THIS WEEKEND AND
INTO EARLY NEXT WEEK SHOULD BE PREPARED FOR THE WARMER
CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
High Wind, North Rocky Mountain Front
- When
- June 26, 2:00 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- Mesonet
High winds peaking at 58KT (67MPH) were reported 13 mi WSW of Saint Mary, MT at the Logan Pass visitor center.
High Wind, North Rocky Mountain Front
- When
- June 27, 1:00 AM MST
- Where
- North Rocky Mountain Front forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
High winds measured at 50KT (58MPH) were reported 13 mi WSW of Saint Mary, MT at the Logan Pass visitor center.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Kentucky, June 26 to 27, 2013$533,000 · EF2 · 30 events
- Excessive Heat in Oklahoma, June 26 to 27, 201318 injured · 23 events
- Heat in Missouri, June 26 to 27, 20131 death · 5 events
- Lightning Strike in Florida, June 26, 20131 death · 1 event
- Flash Flooding and Hail in Illinois, June 26 to 27, 2013$2.0 million · 0.88 in hail · 4 events
- Tornado and Flash Flooding in Indiana, June 26 to 27, 2013$202,000 · EF1 · 9 events
- Tornado and Damaging Winds in Indiana, June 26, 2013$140,000 · EF1 · 6 events
- Hail and Damaging Winds in Virginia, June 26, 2013$257,000 · 1 in hail · 16 events
- Damaging Winds in Illinois, June 26, 2013$234,000 · 83 kt wind · 4 events
- Hail and Damaging Winds in North Carolina, June 26, 2013$156,000 · 1 in hail · 7 events
- Flash Flooding in Maine, June 26, 2013$175,000 · 3 events
- Flash Flood in Iowa, June 26, 2013$120,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 454457, 454458.